Is it necessary to use a night cream while taking accutane?

i'm 19 years old and my weight is 55kg. it ok if take 20mg/day? i've been taking accutane for 2 weeks now and i didn't see any progress. is it necessary to use a night cream and what product can i use in the night while taking accutane?

Doctor Answers 1

Accutane expectations

Thank you for your question. Results with Accutane therapy vary per individual. Also, your progress may be related to the dose you are taking daily. Accutane dosing is based on your weight, which is 1 mg per kilogram; therefore, if you are taking a low dose, then improvement may be minimal. Also, it is not uncommon to have acne breakouts while on Accutane therapy, especially within the first few weeks of treatment. Usually the flare-up lasts a couple of weeks, but in some individuals, the flare-up can be very severe and occur for several months. Please be patient with the treatment because acne tends to get worse before it gets better. I recommend you consult with your dermatologist regarding your concerns and to discuss any further questions you may have with therapy.Take care and good luck.


Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.